Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 65, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 11, 2021, 6:08 PM CDT for DeKalb County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 6:08 PM CDT (23:08 UTC)
- Expired
- Jul 11, 2021, 6:34 PM CDT
- In force
- 26 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843
WUUS54 KHUN 112308
SVRHUN
ALC049-112345-
/O.NEW.KHUN.SV.W.0065.210711T2308Z-210711T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
608 PM CDT Sun Jul 11 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Southwestern DeKalb County in northeastern Alabama...
* Until 645 PM CDT.
* At 608 PM CDT, a severe thunderstorm was located near Crossville,
or 13 miles east of Boaz, moving north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fort Payne, Rainsville, Crossville, Fyffe, Geraldine, Pine Ridge,
Lakeview, Collbran, Guest and Skirum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3447 8566 3426 8580 3426 8581 3424 8581
3424 8584 3420 8585 3420 8606 3447 8603
3448 8602 3449 8598
TIME...MOT...LOC 2308Z 194DEG 23KT 3427 8594
HAIL...<.75IN
WIND...60MPH
$$
KTW1 follow-up statement
813
WWUS54 KHUN 112334
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
634 PM CDT Sun Jul 11 2021
ALC049-112343-
/O.CAN.KHUN.SV.W.0065.000000T0000Z-210711T2345Z/
DeKalb AL-
634 PM CDT Sun Jul 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEKALB COUNTY IS
CANCELLED...
The storms which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
LAT...LON 3447 8566 3426 8580 3426 8581 3424 8581
3424 8584 3420 8585 3420 8606 3447 8603
3448 8602 3449 8598
TIME...MOT...LOC 2329Z 194DEG 23KT 3492 8567
$$
KTWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:15 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 11, 3:15 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 315 PM CDT Sun Jul 11 2021 .NEAR TERM...(Tonight) Issued at 315 PM CDT Sun Jul 11 2021 Convection earlier today that impacted much of the Tennessee Valley has pretty much dissipated, as its remnants head northward across eastern Kentucky. A couple of few hours later with daytime heating and destabilization of a very moist environment, new convection has formed. More numerous showers/t-storms were heading to the NE from north of Hamilton, to across the NW AL Quad City, and southern middle Tennessee. Other more scattered (at this time) activity was forming east of the aformentioned one from the Bankhead Natl Forest to Madison and Lincoln Counties. More isolated activity was forming more to the east. General model and blend output suggests that this activity should become numerous to may be widespread in the late afternoon and tonight. Precipitable water amounts in the 1.9 to 2 inch range of course means a locally heavy rainfall potential. Gusty winds and frequent lightning is also expected. Given that model trends have for the most part continued with PoPs over the area during the course of the evening and overnight, continued likely rain chances tonight. Lows should range a touch cooler, in the upper 60s to around 70. .SHORT TERM...(Monday through Wednesday) Issued at 315 PM CDT Sun Jul 11 2021 Unsettled weather will continue for the start of a new work. An unseasonably deep low setup west of the Mid Mississippi Valley will remain in place into Tuesday, before it weakens and heads across the Great Lakes. A trough feature with this low will help draw deep moisture across the southeast states, continuing more clouds than sun and good chances of showers. A cold front trailing southward from a surface low will near the Mid South during Mon, before it weakens somewhat and retreats more to west on Tue. Thus will maintain likely rain chances into Tue. Rainfall amounts should range in the 1-2 inch range into Tue with locally higher amounts. Given the rainfall will be spread over a couple of days, am not inclined for a Flash Flood Watch at this time. That said, some ponding of water issues and/or rises in area rivers and streams cannot be ruled out. High temperatures on Mon/Tue should only warm into the lower 80s, thanks to high rain chances and clouds. These readings may actually be a bit cooler if more clouds and/or showers are realized. A recovery of highs into the mid/upper 80s should occur on Wednesday. Normal highs on Wed are around 92 for reference. .LONG TERM...(Wednesday night through Saturday) Issued at 315 PM CDT Sun Jul 11 2021 The subtropical ridge pattern, both at the sfc/aloft, will continue to become reinforced across much of the srn Atlantic Basin into the SE region going past mid week. This will translate into a continued gradual warming trend thru the remainder of the work week, while showers/tstms become more diurnally driven/sct in nature. Gulf moisture though will continue to spread well into the mid TN Valley into the weekend period, as south winds remain in place along the ern fringe of the sfc ridge over the cntrl Gulf states. All of this looks to result in near seasonal highs in the mid/upper 80s, while overnight lows trend in the upper 60s/lower 70s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1247 PM CDT Sun Jul 11 2021 Another developing line of convection that extended from far NW AL to SSW of Tupelo, should affect KMSL in the next hour or so. Other isolated showers were also forming east of that boundary, all moving NE around 20kt. Output from the various models to a degree all forecast the reformation of new convection during the course of the afternoon and evening. Despite limited instability, somewhat stronger winds from the surface to 5kft AGL could result in gusty outflow winds in the stronger storms, along with torrential rainfall and frequent lightning. Have kept VCTS, along with a PROB30 group in going for the overnight, continuing Mon AM. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...RSB SHORT TERM...RSB LONG TERM...09 AVIATION...RSB For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 11, 1:20 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 120 PM CDT Sun Jul 11 2021 ALZ001>010-016-TNZ076-096-097-121100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 120 PM CDT Sun Jul 11 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... Chances for thunderstorms will continue this afternoon and tonight, as a series of upper level systems move across the area. Some of the thunderstorms will be capable of producing strong wind gusts to 40 MPH and frequent cloud to ground lightning. However, locally heavy rainfall and a flooding potential will be the primary concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Widespread showers and thunderstorms are forecast on Monday and Tuesday, as a frontal boundary nears the Tennessee Valley from the west. A few of these storms could be strong to marginally severe. Heavy rainfall on an already wet ground could lead to flooding issues and rises in area rivers through Tuesday. Daily thunderstorm chances should gradually lower during the course of the week as they become more scattered in nature. Heavy downpours and gusty winds will be possible in the stronger storms. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jul 11, 4:54 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
454 PM CDT Sun Jul 11 2021
ALZ009-TNZ097-112245-
Jackson AL-Franklin TN-
454 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN COUNTY UNTIL 545
PM CDT...
At 453 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Decherd to near Cowan to 11 miles east of
Huntland. Movement was east at 25 mph.
Winds between 40 and 45 mph will be possible with this line of
storms.
Locations impacted include...
Winchester, Decherd, Cowan, Sewanee, Anderson, Alto, St. Andrews and
Sherwood.
LAT...LON 3528 8591 3522 8586 3499 8586 3498 8572
3499 8592 3499 8612 3507 8612 3528 8608
3530 8593
TIME...MOT...LOC 2153Z 256DEG 23KT 3523 8603 3509 8604 3501 8607
KTWSpecial weather statement, Jul 11, 5:00 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Huntsville AL
500 PM CDT Sun Jul 11 2021
ALZ006>008-016-112245-
Marshall AL-Madison AL-Morgan AL-Cullman AL-
500 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARSHALL...SOUTHEASTERN
MADISON...NORTHEASTERN CULLMAN AND SOUTHEASTERN MORGAN COUNTIES UNTIL
545 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cullman, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Albertville, Cullman, Guntersville, Arab, Hanceville, Good Hope,
Holly Pond, Dodge City, Baldwin and Vinemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3399 8698 3431 8699 3455 8632 3420 8620
3416 8636 3426 8644 3425 8652 3412 8660
3412 8663 3407 8669
TIME...MOT...LOC 2200Z 245DEG 31KT 3418 8681
KTWLocal storm report, Jul 11, 5:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
525 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 SE HUNTSVILLE 34.69N 86.60W
07/11/2021 MADISON AL FIRE DEPT/RESCUE
TREE DOWN ON A TRAILER OFF JOHNSON ROAD.
TIME ESTIMATED FROM RADAR.
&&
BCCSpecial weather statement, Jul 11, 5:40 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Huntsville AL 540 PM CDT Sun Jul 11 2021 ALZ006>009-112330- Marshall AL-Madison AL-Morgan AL-Jackson AL- 540 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...NORTHERN MARSHALL...SOUTHEASTERN MADISON AND SOUTHEASTERN MORGAN COUNTIES UNTIL 630 PM CDT... At 539 PM CDT, Doppler radar was tracking a cluster strong thunderstorms near Morgan City to the Grant community, moving northeast at 30 mph. Wind gusts 50 to 55 mph will be possible with these storms. Locations impacted include... Southern Huntsville, Scottsboro, Guntersville, Owens Cross Roads, Grant, Gurley, Woodville, Morgan City, Paint Rock and Union Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3435 8632 3435 8671 3476 8642 3465 8602 TIME...MOT...LOC 2239Z 223DEG 25KT 3447 8647 KTW
Special weather statement, Jul 11, 5:54 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
554 PM CDT Sun Jul 11 2021
ALZ010-112330-
DeKalb AL-
554 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEKALB COUNTY UNTIL 630
PM CDT...
At 552 PM CDT, Doppler radar was tracking a cluester of strong
thunderstorms stretching Keener to the Slackland community, moving
northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fort Payne, Rainsville, Crossville, Fyffe, Geraldine, Pine Ridge,
Lakeview, Dog Town, Collbran and Guest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3437 8563 3436 8566 3434 8568 3426 8577
3426 8581 3424 8581 3424 8584 3420 8585
3420 8609 3421 8609 3449 8598 3450 8597
3442 8560
TIME...MOT...LOC 2252Z 202DEG 38KT 3417 8590
KTWSpecial weather statement, Jul 11, 6:02 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Huntsville AL 602 PM CDT Sun Jul 11 2021 ALZ006-009-112345- Madison AL-Jackson AL- 602 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON AND SOUTHEASTERN MADISON COUNTIES UNTIL 645 PM CDT... At 601 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms stretching from near Woodville to near the Scottsboro area, moving northeast at 45 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Scottsboro, Bridgeport, Stevenson, Owens Cross Roads, Hollywood, Skyline, Gurley, Woodville, Pleasant Groves and Hytop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3462 8602 3459 8647 3498 8616 3498 8566 TIME...MOT...LOC 2301Z 225DEG 49KT 3471 8616 KTW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:54 PM CDT | Special Weather Statement | HUN | Franklin | 51 min |
| Jul 11, 3:23 PM CDT | Special Weather Statement | HUN | Limestone | 37 min |
| Jul 11, 3:26 PM CDT | Special Weather Statement | HUN | Morgan | 34 min |
| Jul 11, 3:45 PM CDT | Special Weather Statement | HUN | Madison | 30 min |
| Jul 11, 3:50 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 25 min |
| Jul 11, 3:58 PM CDT | Special Weather Statement | HUN | Morgan | 32 min |
| Jul 11, 4:12 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 33 min |
| Jul 11, 4:36 PM CDT | Special Weather Statement | HUN | Madison | 39 min |
| Jul 11, 5:00 PM CDT | Special Weather Statement | HUN | Cullman, Marshall | 45 min |
| Jul 11, 5:40 PM CDT | Special Weather Statement | HUN | Marshall | 50 min |
| Jul 11, 5:54 PM CDT | Special Weather Statement | HUN | DeKalb | 36 min |
| Jul 11, 6:02 PM CDT | Special Weather Statement | HUN | Jackson | 43 min |
| Jul 11, 6:27 PM CDT | Special Weather Statement | HUN | Jackson | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.